MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS PICC 3F WITH STIFFENING STYLET WIRE; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS PICC 3F WITH STIFFENING STYLET WIRE; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refw2433 showed no other similar product complaint(s) from this lot number.Device not returned.
 
Event or Problem Description
It was reported during the jejunostomy procedure, according to the surgeon's report, when inserting the picc catheter, 3 microholes were observed at the proximal end of the catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter is confirmed.One 3 fr single lumen per-q-cath was returned for evaluation.An initial visual observation showed use residue on the returned sample.A t-lock was returned on the hub of the catheter, and no stylet was returned within the t-lock or catheter.The returned sample was flushed with a 12 ml syringe of water and spraying leaks were observed in the catheter just distal to the strain relief and between the 0 cm and 1 cm depth markers.A microscopic observation revealed three relatively large splits in the catheter tubing at the location of the leaks.These splits were observed to be slightly curved with rough edges.The split at the distal end of the strain relief was observed to be larger than the other two splits and a consistent striated pattern was observed on the surfaces of this split.Abrasive damage was observed on the inner wall of the catheter at the corners of the largest split and the split was observed to be longer on the interior side of the split than the exterior, indicating the damage originated from the interior of the catheter.The shape, texture, and location of the split as well as the abrasive damage observed on the interior of the catheter tubing indicate the catheter was likely damaged due to excessive friction from the internal stiffening stylet.As a note, the stylet must be properly hydrated prior to movement or manipulation of the stylet within the catheter.H3 other text : evaluation findings are in section h.11.

Brand Name
PER-Q-CATH PLUS PICC 3F WITH STIFFENING STYLET WIRE
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15385058
Report Number3006260740-2022-03519
Device Sequence Number20260672
Product Code LJS
UDI-Device Identifier00801741074844
UDI-Public(01)00801741074844
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberN/A
Device Catalogue Number4133105
Device Lot NumberREFW2433
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2022
Supplement Date Received by Manufacturer11/30/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown